MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redq3820 showed no other similar product complaint(s) from this lot number.[(b)(4) file 1501273.Pdf].
 
Event or Problem Description
It was reported via medwatch report, "a midline was intended to be placed to continue iv antibiotics with home infusion.The initial attempt was unsuccessful.However, while removing the line, the distal portion f the catheter was sheared and became trapped under the skin.An ultrasound confirmed opaque foreign body materials within the soft tissues.Approx size of 4 cm.Vascular surgery was notified and evaluated the patient.He felt risk of exploration and removal outweighed the benefit and it was recommended to leave the retained foreign object.".

Brand Name
BASIC KIT 20G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9323341
Report Number3006260740-2019-03530
Device Sequence Number11387184
Product Code FOZ
UDI-Device Identifier00801741140532
UDI-Public(01)00801741140532
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF320107T
Device Lot NumberREDQ3820
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR